MAUDE Adverse Event Report: PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC SAFESEPT TRANSSEPTAL GUIDEWIRE

PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC SAFESEPT TRANSSEPTAL GUIDEWIRE
Model Number SS-135
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/06/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
It was reported that during a vt procedure, the aorta was perforated which required surgery and the patient subsequently died.The patient was high risk and had multiple morbidities.Based on communication with (b)(4) through our distributor in germany, (b)(4), it was communicated that the transseptal puncture attempt with the safesept wire did not correlate with the occurrence of tamponade on this case.The safesept was used as a safety technique for transseptal access and is the routine approach for fluoroscopy guided tsp.Inadvertent aortic root puncture by safesept was not followed by exchanging or protruding larger sheaths or needles and wire was retracted.No acute consequence occurred during the waiting period after failed tsp with the safesept.It is possible that mis-puncture occurred due to misinterpretation of fluoroscopic images.A review of lot001727 was conducted.All procedures were completed with no deviations noted, and all procedures were completed satisfactorily.
 
Event or Problem Description
It was reported that during a vt procedure, the aorta was perforated by the non-abbott wire (safesept) which required surgery and the patient subsequently died.The patient was high risk and had multiple morbidities.During transseptal puncture with the agilis sheath, brk needle, and a non-abbott (safesept wire), the physician punctured the aorta with the safesept.He immediately pulled back the wire.He tried again and this time the puncture was right, but he could not push the agilis dilator over the hole.He then tried a 3rd time and was able to do a successful transseptal puncture.After advancing the advisor hd grid catheter through the agilis sheath in the lv he asked the attending co physician to do a cardiac ultrasound.Thereby a pericardial effusion was diagnosed.Blood pressure dropped to 60/30.A pericardiocentesis was performed and the reanimation team and chief physicians and heart surgery were contacted.The chief of ep took over and was able to pull out large amounts of blood.Blood pressure stabilized to 120/80.The physician could not no longer remove any more blood.Protamin was given, however the pericardium was filling again with blood, which clotted and was not able to be pulled out.Blood pressure dropped to near zero.Cpr was then started.Cardiac surgeons opened the thorax and performed emergency surgery to find an unresponsive heart which had a perforated aorta.They were able to retrieve a big amount of coagulated blood surrounding the heart.Patient was then declared dead.Patient is now in pathology for obduction.The physician confirmed that the non-abbott device (safesept wire) punctured the aorta and the punctured aorta was the cause of the patient's death.There were no performance issues with any abbott device.

Brand Name
SAFESEPT TRANSSEPTAL GUIDEWIRE
Common Device Name
TRANSSEPTAL GUIDEWIRE
Manufacturer (Section D)
PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC
1 school street
morton PA 19070
Manufacturer (Section G)
PRESSURE PRODUCTS MEDICAL DEVICE MANUFACTURING LLC
1 school street
morton PA 19070
MDR Report Key25255208
Report Number3013986346-2026-00001
Device Sequence Number20207648
Product Code DRC
UDI-Device Identifier00858769006104
UDI-Public00858769006104
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K170671
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSS-135
Device Lot Number001727
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown